Alert archive / Florida / Small Craft Advisories in 2014
Small Craft Advisory 3, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Jan 6, 2014, 10:32 AM EST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Jan 6, 2014, 10:32 AM EST (15:32 UTC)
- Expired
- Jan 7, 2014, 4:00 AM EST
- In force
- 17 hr
- Issued by
- NWS Key West, FL
The text
As transmitted, in the capitals the NWS used until 2016.
650 WHUS72 KKEY 061532 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1032 AM EST MON JAN 6 2014 GMZ031>035-042>044-052>055-072>075-062200- /O.NEW.KKEY.SC.Y.0003.140106T1532Z-140106T2200Z/ FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND BUTTONWOOD SOUND- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 1032 AM EST MON JAN 6 2014 ...SMALL CRAFT ADVISORY IN EFFECT... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY FOR THE COASTAL WATERS OF THE ATLANTIC...GULF OF MEXICO...AND FLORIDA BAY. * WINDS AND WAVES...SUSTAINED SOUTH SURFACE WINDS OF 5 TO 10 KNOTS WILL SHIFT TO NORTHWEST TO NORTH AND INCREASE TO 20 TO 25 KNOTS AFTER 200 PM. SEAS WILL BUILD AS HIGH AS 9 FEET LATE THIS AFTERNOON IN THE GULF STREAM ALONG THE WESTERN PORTION OF THE FLORIDA STRAITS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BS
2 follow-up statements
905 WHUS72 KKEY 062112 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 412 PM EST MON JAN 6 2014 GMZ033-034-054-055-074-075-070400- /O.UPG.KKEY.SC.Y.0003.000000T0000Z-140106T2200Z/ /O.NEW.KKEY.GL.W.0001.140106T2112Z-140107T0400Z/ GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 412 PM EST MON JAN 6 2014 ...GALE WARNING IN EFFECT... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A GALE WARNING FOR THE COASTAL WATERS OF THE OFFSHORE GULF OF MEXICO AND WESTERN FLORIDA STRAITS TONIGHT. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS AND WAVES...FREQUENT GALE FORCE WIND GUSTS NEAR 40 KNOTS EXPECTED TONIGHT. SEAS WILL BUILD AS HIGH AS 15 FEET ON THE COASTAL WATERS OF THE OFFSHORE GULF OF MEXICO TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ GMZ031-032-035-042>044-052-053-072-073-070400- /O.EXT.KKEY.SC.Y.0003.000000T0000Z-140107T0400Z/ FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND BUTTONWOOD SOUND- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- 412 PM EST MON JAN 6 2014 ...SMALL CRAFT ADVISORY IN EFFECT... * WINDS AND WAVES...SUSTAINED SURFACE WINDS WILL SHIFT TO NORTHWEST TO NORTH AND INCREASE TO NEAR 25 KNOTS...WITH OCCASIONAL GUSTS NEAR 35 KNOTS TONIGHT. SEAS WILL BUILD AS HIGH AS 10 FEET IN THE GULF STREAM ALONG THE EASTERN PORTION OF THE FLORIDA STRAITS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BS
598 WHUS72 KKEY 070339 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1039 PM EST MON JAN 6 2014 GMZ035-044-070900- /O.UPG.KKEY.SC.Y.0003.000000T0000Z-140107T0400Z/ /O.EXB.KKEY.GL.W.0001.000000T0000Z-140107T0900Z/ GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- 1039 PM EST MON JAN 6 2014 ...GALE WARNING IN EFFECT... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A GALE WARNING FOR THE EXTREME SOUTHEASTERN GULF OF MEXICO INSIDE FIVE FATHOMS...AND HAWK CHANNEL FROM THE SEVEN MILE BRIDGE TO HALFMOON SHOAL. THIS INCLUDES KEY WEST HARBOR. * WINDS AND WAVES...NORTH WINDS NEAR 30 KNOTS WITH FREQUENT GUSTS OF 35 TO 40 KNOTS WILL PREVAIL OVERNIGHT. SEAS WILL BUILD UP TO 6 FEET...AND NEARSHORE WATERS WILL BE EXTREMELY ROUGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ GMZ033-034-054-055-074-075-070900- /O.EXT.KKEY.GL.W.0001.000000T0000Z-140107T0900Z/ GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 1039 PM EST MON JAN 6 2014 ...GALE WARNING IN EFFECT... * WINDS AND WAVES...NORTH WINDS NEAR 30 KNOTS WITH FREQUENT GUSTS OF 35 TO 40 KNOTS WILL PREVAIL OVERNIGHT. SEAS WILL BUILD AS HIGH AS 14 TO 15 FEET IN THE GULF STREAM AS WELL AS OVER THE EXTREME SOUTHEASTERN GULF OF MEXICO BEYOND FIVE FATHOMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ GMZ031-032-042-043-052-053-072-073-070900- /O.EXT.KKEY.SC.Y.0003.000000T0000Z-140107T0900Z/ FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND BUTTONWOOD SOUND- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE-HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- 1039 PM EST MON JAN 6 2014 ...SMALL CRAFT ADVISORY IN EFFECT... * WINDS AND WAVES...NORTH WINDS 25 TO 30 KNOTS WITH OCCASIONAL GUSTS NEAR 35 KNOTS WILL PREVAIL OVERNIGHT. SEAS WILL BUILD AS HIGH AS 10 FEET IN THE GULF STREAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$ KASPER
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 6, 6:52 AM EST, 3 hours 40 minutes earlier.
Area forecast discussion, Jan 6, 6:52 AM EST, 3 hours 40 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS NATIONAL WEATHER SERVICE KEY WEST FL 652 AM EST MON JAN 6 2014 .AVIATION... UNTIL 00Z/7TH...VFR CONDITIONS WILL PREVAIL THROUGH AT LEAST MID AFTERNOON...BEFORE A STRONG COLD FRONT PRECEDED AND ACCOMPANIED BY A BROKEN BAND OF SHOWERS TRAVERSES THROUGH THE ISLAND TERMINALS BETWEEN 20-23Z. IN WAKE OF THE COLD FRONT...A SPELL OF MVFR CEILINGS OF BETWEEN 015-020 ARE ANTICIPATED...WITH CEILINGS ELEVATING ABOVE 050 THEREAFTER. OTHERWISE...VARIABLE WINDS OF 5 KNOTS OR LESS WILL SLOWLY TURN SOUTHWEST TO WEST AT LESS THAN 10 KNOTS BY NOON...BEFORE TURNING NORTHWEST TO NORTH AND INCREASING TO 10 TO 15 KNOTS WITH GUSTS NEAR 20 KNOTS WITH THE PASSAGE OF THE COLD FRONT. STRONG CROSS WINDS WILL FOLLOW BY THIS EVENING. AVIATION...APA VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST FOLLOW US ON FACEBOOK AND TWITTER AT... WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.KEYWEST.GOV WWW.TWITTER.COM/NWSKEYWEST
Hazardous weather outlook, Jan 6, 5:10 AM EST, 5 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 510 AM EST MON JAN 6 2014 FLZ076>078-GMZ031>035-042>044-052>055-072>075-071100- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND BUTTONWOOD SOUND- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 510 AM EST MON JAN 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT ...SMALL CRAFT ADVISORY WILL BE REQUIRED THIS AFTERNOON... ...GALE WARNING MAY BE REQUIRED TONIGHT... A ROBUST COLD FRONT WILL TRAVERSE THROUGH OUR ENTIRE AREA FROM NORTHWEST TO SOUTHEAST THIS AFTERNOON AND THIS EVENING...FOLLOWED BY STRONG NORTH WINDS. SUBSEQUENTLY...A SMALL CRAFT ADVISORY WILL BE REQUIRED ON ALL KEYS COASTAL WATERS THIS AFTERNOON...AND A GALE WARNING WILL LIKELY BE REQUIRED TONIGHT. MARINERS SHOULD BE ALERT FOR DETERIORATING AND TREACHEROUS CONDITIONS DUE TO RAPIDLY BUILDING AND AGITATED SEAS THIS AFTERNOON...AND ESPECIALLY THIS EVENING AND TONIGHT. IN ADDITION...THE COMBINATION OF LOW TEMPERATURES IN THE UPPER 40S TO NEAR 50 DEGREES COMBINED WITH SUSTAINED NORTH WINDS OF 25 TO 30 MPH WILL RESULT IN WIND CHILL READINGS OF AROUND 40 DEGREES FOR PORTIONS OF THE UPPER KEYS EARLY TUESDAY MORNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A GALE WARNING MAY BE NECESSARY FOR EARLY TUESDAY MORNING...WITH A SMALL CRAFT ADVISORY REQUIRED ON ALL KEYS COASTAL WATERS TUESDAY AFTERNOON THROUGH WEDNESDAY. THEREAFTER...A SMALL CRAFT ADVISORY MAY BE REQUIRED ON THE FLORIDA STRAITS WEDNESDAY NIGHT INTO EARLY THURSDAY. OTHERWISE...NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. APA
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 6, 4:12 PM EST | Gale Warning | KEY | 12 hr |
Nearby
Small Craft Advisories in Florida, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.